Thunderstorm Wind, Dane
- When
- May 10, 1:00 AM CST
- Where
- Dane County, Waunakee
- Measured
- 50 kt (58 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.183, -89.450
) A thunderstorm pulsed to severe limits and produced a wet microburst that toppled trees and power poles from around Reesville to Hustisford in Dodge County. ).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A severe thunderstorm generated powerful winds that knocked many large tree branches down in and around Waunakee (Dane Co.) A thunderstorm pulsed to severe limits and produced a wet microburst that toppled trees and power poles from around Reesville to Hustisford in Dodge County. Another severe thunderstorm produced powerful winds that leveled trees and power lines in Hartford (Washington Co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 9, 1:00 PM CST, 12 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 PM CDT WED MAY 9 2001 FORECAST FOCUS IS ON PCPN CHCS TONITE THRU THU NGT. CLDS AND SHWRS CONTINUE TO SPRD ACRS MN INTO WRN WI THIS AFTN AHD OF PLAINS CDFNT. QUES IS HOW MUCH MORE THIS ACTVTY WL INCR TDA AND HOW MUCH WL BE LEFT WHEN IT GETS TO OUR CWA LATER ON. MSTR CONTS TO INCR AS DWPTS HV RISEN INTO THE 50S IN SRN WI...BUT THE CONVECTION WILL BE MOVING INTO MARGINALLY UNSTABLE AIR..AND PRBLY NOT UNTIL NR OR AFTER SUNSET. LI'S SHUD AVERAGE IN THE 0 TO -3 RANGE ACCORDING TO MODEL DATA...AND TIME HTS/RH PROGS CONTINUE TO SHOW DECENT DEWPOINT DEPRESSIONS. SO OVERALL CHANCE POPS FOR TONIGHT STILL LOOK OK. FRONT TO SLOW DOWN OVER CNTRL/SRN WI THU AS INITIAL UPPER WAVE LIFTS NORTH. THIS WILL ALLOW STILL HIGHER DEWPOINTS TO ADVECT INTO SRN WI. 700 MB SHORTWAVE ON SRN STREAM WILL MOVE NEWD AND HELP INITIATE MORE CNVTN NR FRONT. MODELS HAVE SOME DISAGREEMENT ON PLACEMENT OF FRONT BY END OF PD...BUT IT SHUD STILL BE CLOSE ENUF FOR THE THREAT OF AT LEAST SOME MRNG RN ON FRI. COOLER WL BE THE MAIN MESSAGE FOR MOST OF FRI...ESPCLY NR LAKE MI AS WNDS SHFT ARND TO THE NE. .MKX...NONE. NJ
WIZ056-062-100545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1205 AM CDT THU MAY 10 2001 ...STRONG THUNDERSTORMS TO AFFECT SAUK AND IOWA COUNTIES... A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE CITIES OF IRONTON... LIME RIDGE AND DODGEVILLE BY 12:15 AM AND REEDSBURG...PLAIN AND RIDGEWAY BY 12:45 AM. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 40 MPH...SMALL HAIL AND RAINFALL AMOUNTS OF ONE INCH IN A BRIEF PERIOD OF TIME. PERSONS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. IF THREATENING WEATHER APPROACHES...SEEK SAFE SHELTER INDOORS. GD
WIZ056-062-067-100600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1226 AM CDT THU MAY 10 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 3 AM CDT... AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT SAUK...IOWA AND LAFAYETTE COUNTIES THROUGH 1 AM. SOME CITIES LIKELY TO BE AFFECTED ARE LAKE DELTON...BARNEVELD AND DARLINGTON. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 40 MPH...SMALL HAIL AND RAINFALL AMOUNTS OF ONE INCH IN A BRIEF PERIOD OF TIME. PERSONS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. IF THREATENING WEATHER APPROACHES...SEEK SAFE SHELTER INDOORS. G?D
WIZ046-047-051-052-056>060-062>072-100700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 117 AM CDT THU MAY 10 2001 ...SEVERE THUNDERSTORM WATCH CANCELED... A LINE OF THUNDERSTORMS MOVING EAST ACROSS SOUTH CENTRAL WISCONSIN HAS WEAKENED CONSIDERABLY DURING THE PAST 2 HOURS AND NO LONGER POSES A THREAT OF SEVERE WEATHER. HOWEVER...A FEW STORMS ARE STILL CAPABLE OF PRODUCING BRIEF TORRENTIAL RAINFALL...SMALL )HAIL AND WINDS GUSTS TO 40 MPH THROUGH 3 AM THIS MORNING.
The national radar mosaic for the moment the first event began.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248135, 5248133, 5248134, 5248136.